Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

It is ok to take Dilitiazem and Benadryl at the same time or close to the same time?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
It is ok to take dilitiazem and benadryl at the same time or close to the same time?
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 4 hours later
Hello ,
Thanks for posting your query.
Diltiazem hydrochloride has active ingredients of diltiazem malate. It is used in high blood pressure, atrial fibrillation/flutter, heart palpitations, heart rate irregular, blood pressure management, heartattack etc.

Benadryl has active ingredients of diphenhydramine hydrochloride. It is used in allergic reactions, allergen, allergies, insomnia, itching, sleep disorder.
Diltiazem is a known hypotensive and benadryl may decrease the blood pressure in some individuals especially those on anti hypertensives.
Hence, Caution is advised during coadministration of these agents. Close monitoring for development of hypotension is recommended. Its advised to avoid rising abruptly from a sitting or recumbent position .So the chance of drug interaction being mild to moderate and not seen in all individuals taking these drugs.I would therefore advice its best to avoid taking them together & if you must then you can take it at a sufficient interval (4_6 hrs),& please watch out for symptoms of hypotension.Kindly notify your physician if you experience dizziness, lightheadedness, syncope, orthostasis(pooling of blood in lower limbs), or tachycardia (fast heart beat).
Depending on your clinical condition your doctor may adjust the dose or recommend an alternative to benadryl or diltiazem.
Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor